Is Tramadol safe to take with fatty liver disease?
I was prescribed Tramadol 50mg (1-2 pills every 6 hours) for gastritis and pulled muscle. I recently found out I have a mild fatty liver. I was prescribed tramadol when I was in the ER and they said it is fine for my liver. The ER doctor asked the pharmacist and they said the same thing. But the medication has a warning not to use it if you have liver disease.
I'm not taking it everyday. When I stay in bed my back, ribs, stomach doesn't hurt that much so I just wait it out. But when I sit at the computer or walk to the store, I have to take 2 tramadols. It doesn't even make the pain go away but makes it bearable to move around.
Is it safe for me to take tramadol if i have a mild fatty liver? I might have to take it for months. I have to start working again soon.. I don't want to take it everyday but if my pain gets really bad, then I'll have to so I can get my work done.
I'm taking prilosec for my gastritis. I've been on that for a week and have another 3 weeks worth of pills to take. I'm also taking Lamictal 200mg, Reclipsen birth control (3 month continuous), xanax (as needed, not everyday), trazodone (as needed, not everyday and do not take it with tramadol).
The ER doctor and pharmacist said it was also fine to take Tramadol with my Lamictal medication.. but I read online and the warning labels that it shouldn't be taken with anticonvulsants. I haven't had a weird reaction yet. The main side effect I've had from Tramadol is itching. If I take two pills within a couple hours I will start itching all over my body head to toe. It drives me crazy. I've also noticed a few small bumps on my fingers but that could be from Lamictal..
The reason why I have gastritis is because another ER doctor prescribed Naproxen and it caused my stomach to bleed... They said it was fine for my liver and then I looked online and read articles that said I shouldn't take it if I had liver disease. So this time they gave me Tramadol.
My pain starts when I move around and the more I move around the worse it gets. It got so bad in my mid back that I couldn't walk/move. I was walking to the store and had to stop on the sidewalk two blocks from my apartment and call a cab to get back home. Luckily I had a pain pill on me or I couldn't have taken another step. Combination of pulled muscle, gastritis, and possible muscle spasm. I've been misdiagnosed with many things for the past 6 months and given different medications.. some that have made the pain worse.. and yes, i've seen different doctors.
I have an appointment with the gastroenterogist on Tuesday, so I can finally ask her about my medication. I have to work tomorrow but am nervous about taking Tramadol if it is causing damage to my liver?
Also have a hemangioma but is small and dr. said i was probably born with it...
I'm a 31 year old female, not overweight. Diagnosed mild fatty liver disease, hemangioma on liver, slightly elevated triglycerides, liver enzymes are normal, bipolar I disorder, borderline personality disorder, anxiety disorder, sleep disorder.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.